Alert archive / Florida / Areal Flood Advisories in 2016
Areal Flood Advisory 49, NWS Miami, FL
NWS Miami, FL issued this areal flood advisory at Aug 6, 2016, 6:18 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2016, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 6, 2016, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 4:51 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 6, 4:51 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Miami FL 451 PM EDT SAT AUG 6 2016 .Synopsis... The major synoptic features across the region continue to be a trough of low pressure across the northeast Gulf...an upper level low centered near the central Bahamas islands and surface high pressure extending into the Florida peninsula. Current water vapor imagery indicates a slow Northwest drift of the upper level low currently. Extensive cloudiness extends across the northeast Gulf and much of the Florida peninsula. && .DISCUSSION... Forecast for the remainder of the weekend... The latest global model consensus indicates that the northeast Gulf trough could drift slowly northeast tonight through Sunday with the upper level trough drifting to the northwest and the surface ridge shifting east tonight into Sunday. These conditions will maintain generally southerly to southwesterly flow at the surface and low levels tonight into Sunday with deeper moisture and widespread cloudiness approaching south Florida tonight into Sunday. By Sunday afternoon the global models suggest deep tropical moisture entering the region, with PWAT's around two inches or above possible with southerly to southwesterly surface and low level winds prevailing. Mid-level temperatures and regional instability will increase on Sunday. These synoptic conditions will favor chances of showers and a few thunderstorms across portions of the region tonight. Then by Sunday afternoon more organized convectionwill be favored across the central to eastern peninsula with the regional flow and sea breezes favoring mass and moisture convergence across these areas. However need to emphasize that a chance of showers and thunderstorms will be possible region wide. A few strong thunderstorms will be possible with an isolated storm producing near severe gusty winds possible. Rip currents...With winds,seas and lack of swell unfavorable for rip currents, only a slight risk of rip currents is expected through the remainder of the weekend into early next week for both the Atlantic and Gulf coast beaches. Forecast for Monday through Wednesday...Mid-level temps forecast to warm a couple of degrees and the overall regional instability decreases by Monday afternoon but deep moisture will continue and showers and thunderstorms are again more favorable across the Lake region and the eastern peninsula. Deeper moisture and a scattered to numerous showers and thunderstorms are forecast for Tuesday and Wednesday afternoons although the convective pattern shifts to favor the interior peninsula for the greatest coverage. && .MARINE... Generally southerly to southwesterly winds of 15 knots or less are forecast through the remainder of the weekend becoming generally southeasterly into early next week with regional seas 2 feet or less through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 91 74 87 / 50 60 50 60 Fort Lauderdale 78 90 77 88 / 50 50 40 50 Miami 78 90 77 89 / 40 60 30 60 Naples 78 87 77 87 / 30 50 40 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...60/BD LONG TERM....60/BD
Hazardous weather outlook, Aug 6, 10:45 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1045 AM EDT SAT AUG 6 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070245- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1045 AM EDT SAT AUG 6 2016 ...SCATTERED THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED SHOWERS AND STORMS ARE FORECAST TO DEVELOP ANYTIME BETWEEN LATE MORNING AND EARLY EVENING MAINLY ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA TODAY. SOME OF THE ACTIVITY COULD STILL IMPACT PORTIONS OF THE METRO AREAS OF BOTH THE SOUTHWEST AND SOUTHEAST FLORIDA COASTS WITH A SLIGHTLY BETTER CHANCE ALONG THE EAST COAST. MAIN CONCERN WITH ACTIVITY TODAY WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES. OTHER CONCERNS COULD INCLUDE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS MAINLY ACROSS THE ATLANTIC WATERS TODAY. WIND: SOME OF THE STRONGEST STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45-55 MPH. FLOODING: SLOW MOVING STORMS COULD LEAD TO SOME LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO LOCALLY NUMEROUS PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH THE MIDDLE OF NEXT WEEK. LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS. OTHER CONCERNS INCLUDE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 6, 5:47 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT SAT AUG 6 2016
FLZ071>074-172>174-062230-
COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
547 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 50 MPH FOR SOUTHEASTERN BROWARD AND NORTHEASTERN
MIAMI-DADE COUNTIES UNTIL 630 PM EDT...
* AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR INTERSECTION I-75
AND GRIFFIN ROAD TO NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
NORTHEAST AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF UP TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...DAVIE...PLANTATION...SUNRISE...HOMESTEAD...TAMARAC...
CORAL GABLES...SOUTH MIAMI...MIAMI GARDENS...BLACK POINT...
KENDALL...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
HOMESTEAD GENERAL AIRPORT AND HALLANDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2560 8027 2540 8038 2546 8070 2624 8041
2615 8008
TIME...MOT...LOC 2147Z 211DEG 7KT 2609 8035 2555 8054
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 6, 6:10 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 14 min |
| Aug 6, 6:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Aug 6, 6:33 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Aug 6, 6:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 6, 6:47 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 58 min |
Nearby
Areal Flood Advisories in Florida, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.